Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 246, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2009, 9:03 PM CDT for 13 counties in Oklahoma. It was in force for 72 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 9:03 PM CDT (02:03 UTC)
- Expired
- May 15, 2009, 10:15 PM CDT
- In force
- 72 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Osage County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 9:07 PM CDT | TSTM WND GST 63 | 3 Nw Bartlesville, OK | |
| May 15, 9:07 PM CDT | TSTM WND GST 63 | Bartlesville, OK | |
| May 15, 9:08 PM CDT | TSTM WND GST 58 | Bartlesville, OK | MEASURED AT HEAD LEVEL BY HAND-HELD INSTRUMENT |
| May 15, 9:44 PM CDT | TSTM WND DMG | Tulsa, OK | NUMEROUS TENTS DESTROYED AT THE BLUE DOME ARTS FESTIVAL WITH DAMAGE TO PROPERTY. 7 TENTS ALSO DAMAGED AT MAYFEST. |
| May 15, 10:01 PM CDT | TSTM WND DMG | Tulsa, OK | LARGE LIMBS DOWN NEAR 91ST AND MINGO AND AT 91ST AND SHERIDAN |
| May 15, 10:02 PM CDT | HAIL 0.88 | Milfay, OK | |
| May 15, 10:05 PM CDT | TSTM WND DMG | Broken Arrow, OK | LARGE TREE DOWN AND PRIVACY FENCE BLOWN DOWN AT 81ST STREET AND 145 EAST AVE |
| May 15, 10:10 PM CDT | TSTM WND GST 65 | 2 Ne Verdigris, OK | ROAD SIGN BLOWN DOWN |
| May 15, 10:12 PM CDT | TSTM WND GST 60 | Centralia, OK | |
| May 15, 10:15 PM CDT | HAIL 0.75 | 4 E Chelsea, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:02 PM CDT | Tornado Watch | SPC | 7 hr |
| May 15, 7:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2691 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 160203
SVRTSA
OKC035-037-097-105-107-111-113-115-117-131-143-145-147-160315-
/O.NEW.KTSA.SV.W.0246.090516T0203Z-090516T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
CRAIG COUNTY IN NORTHEAST OKLAHOMA
CREEK COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
NOWATA COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA
EASTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1015 PM CDT
* AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COPAN TO 8
MILES WEST OF BARNSDALL TO 7 MILES NORTHWEST OF WESTPORT TO
OILTON...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OKESA...
COPAN...DEPEW...BARNSDALL...BARTLESVILLE...DEWEY...WESTPORT...
WELTY...WANN...BRISTOW...MANNFORD...AVANT...OCHELATA...SLICK...
SKIATOOK...KELLYVILLE...RAMONA...LENAPAH...SPERRY...DELAWARE...
VERA...SAPULPA...SAND SPRINGS...COLLINSVILLE...NOWATA...KIEFER...
MOUNDS...GLENPOOL...OWASSO...WATOVA...TALALA...JENKS...OOLOGAH...
TULSA...NEW ALLUWE...CATOOSA...CLAREMORE...VERDIGRIS...BROKEN
ARROW...WELCH...BLUEJACKET...WHITE OAK...CHELSEA...FOYIL AND
TIAWAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3655 9529 3629 9539 3541 9662 3605 9663
3621 9639 3657 9628 3700 9590 3700 9490
TIME...MOT...LOC 0203Z 270DEG 33KT 3697 9593 3655 9630
3629 9639 3614 9659
$$4 follow-up statements
000
WWUS54 KTSA 160218
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT FRI MAY 15 2009
OKC035-037-097-105-107-111-113-115-117-131-143-145-147-160315-
/O.CON.KTSA.SV.W.0246.000000T0000Z-090516T0315Z/
OKMULGEE OK-WAGONER OK-ROGERS OK-CRAIG OK-OTTAWA OK-NOWATA OK-
WASHINGTON OK-OSAGE OK-CREEK OK-OKFUSKEE OK-TULSA OK-MAYES OK-
PAWNEE OK-
918 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN PAWNEE...NORTHWESTERN MAYES...TULSA...NORTHWESTERN
OKFUSKEE...CREEK...SOUTHEASTERN OSAGE...WASHINGTON...NOWATA...
NORTHWESTERN OTTAWA...CRAIG...ROGERS...NORTHWESTERN WAGONER AND
NORTHWESTERN OKMULGEE COUNTIES...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WANN TO
BARTLESVILLE TO 7 MILES NORTHEAST OF WESTPORT TO DRUMRIGHT...MOVING
EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING
WINDS TO 61 MPH IN BARTLESVILLE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOLCO...AVANT...
MANNFORD...DEPEW...OCHELATA...WELTY...RAMONA...BRISTOW...SKIATOOK...
LENAPAH...SPERRY...DELAWARE...VERA...SAND SPRINGS...SLICK...GRAY...
COLLINSVILLE...KELLYVILLE...NOWATA...WATOVA...TALALA...OWASSO...
OOLOGAH...SAPULPA...TULSA...KIEFER...MOUNDS...CENTRALIA...GLENPOOL...
HOLLOW...NEW ALLUWE...CENTRAILIA...VERDIGRIS...CATOOSA...JENKS...
CLAREMORE...FOYIL...BUSHYHEAD...CHELSEA...WELCH...PYRAMID CORNERS...
WHITE OAK...BROKEN ARROW AND TIAWAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR AHEAD OF ANY RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3655 9529 3629 9539 3541 9662 3605 9663
3621 9639 3657 9628 3700 9590 3700 9490
TIME...MOT...LOC 0217Z 270DEG 33KT 3697 9576 3672 9598
3629 9623 3603 9657
$$000
WWUS54 KTSA 160236
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT FRI MAY 15 2009
OKC035-037-097-105-107-111-113-115-117-131-143-145-147-160315-
/O.CON.KTSA.SV.W.0246.000000T0000Z-090516T0315Z/
OKMULGEE OK-WAGONER OK-ROGERS OK-CRAIG OK-OTTAWA OK-NOWATA OK-
WASHINGTON OK-OSAGE OK-CREEK OK-OKFUSKEE OK-TULSA OK-MAYES OK-
PAWNEE OK-
936 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN PAWNEE...NORTHWESTERN MAYES...TULSA...NORTHWESTERN
OKFUSKEE...CREEK...SOUTHEASTERN OSAGE...WASHINGTON...NOWATA...
NORTHWESTERN OTTAWA...CRAIG...ROGERS...NORTHWESTERN WAGONER AND
NORTHWESTERN OKMULGEE COUNTIES...
AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTHWEST OF HOLLOW TO 8 MILES EAST OF DELAWARE TO VERA TO SAND
SPRINGS TO MILFAY...MOVING EAST AT 40 MPH. THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WINDS TO 60 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAY...VERA...
WATOVA...DEPEW...COLLINSVILLE...BRISTOW...TALALA...CENTRALIA...
KELLYVILLE...CENTRAILIA...WELTY...OWASSO...SAPULPA...TULSA...
OOLOGAH...HOLLOW...NEW ALLUWE...JENKS...KIEFER...SLICK...CATOOSA...
GLENPOOL...VERDIGRIS...PYRAMID CORNERS...CLAREMORE...CHELSEA...
FOYIL...BUSHYHEAD...WELCH...MOUNDS...BROKEN ARROW...WHITE OAK AND
TIAWAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR AHEAD OF ANY RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3655 9529 3629 9539 3541 9662 3605 9663
3621 9639 3657 9628 3700 9590 3700 9490
TIME...MOT...LOC 0236Z 270DEG 33KT 3698 9546 3676 9550
3649 9587 3616 9609 3580 9657
$$000
WWUS54 KTSA 160249
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT FRI MAY 15 2009
OKC035-037-097-105-107-111-113-115-117-131-143-145-147-160315-
/O.CON.KTSA.SV.W.0246.000000T0000Z-090516T0315Z/
OKMULGEE OK-WAGONER OK-ROGERS OK-CRAIG OK-OTTAWA OK-NOWATA OK-
WASHINGTON OK-OSAGE OK-CREEK OK-OKFUSKEE OK-TULSA OK-MAYES OK-
PAWNEE OK-
949 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN PAWNEE...NORTHWESTERN MAYES...TULSA...NORTHWESTERN
OKFUSKEE...CREEK...SOUTHEASTERN OSAGE...WASHINGTON...NOWATA...
NORTHWESTERN OTTAWA...CRAIG...ROGERS...NORTHWESTERN WAGONER AND
NORTHWESTERN OKMULGEE COUNTIES...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF HOLLOW TO 7 MILES NORTHWEST OF WHITE OAK TO OOLOGAH TO TULSA
TO MILFAY...MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOLLOW...
WELTY...TULSA...JENKS...KIEFER...CHELSEA...BUSHYHEAD...FOYIL...
CATOOSA...SLICK...VERDIGRIS...CLAREMORE...WHITE OAK...GLENPOOL...
PYRAMID CORNERS...WELCH...MOUNDS...TIAWAH AND BROKEN ARROW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. DO NOT WAIT FOR
THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3655 9529 3629 9539 3541 9662 3605 9663
3621 9639 3657 9628 3700 9590 3700 9490
TIME...MOT...LOC 0249Z 270DEG 33KT 3698 9531 3669 9534
3646 9564 3611 9595 3570 9650
$$000
WWUS54 KTSA 160306
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT FRI MAY 15 2009
OKC117-160317-
/O.CAN.KTSA.SV.W.0246.000000T0000Z-090516T0315Z/
PAWNEE OK-
1006 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE COUNTY IS
CANCELLED...
LAT...LON 3593 9663 3614 9619 3651 9588 3699 9544
3700 9490 3655 9529 3629 9539 3541 9662
TIME...MOT...LOC 0307Z 270DEG 33KT 3698 9510 3671 9536
3638 9570 3601 9598 3570 9657
$$
OKC035-037-097-105-107-111-113-115-131-143-145-147-160315-
/O.CON.KTSA.SV.W.0246.000000T0000Z-090516T0315Z/
OKMULGEE OK-WAGONER OK-ROGERS OK-CRAIG OK-OTTAWA OK-NOWATA OK-
WASHINGTON OK-OSAGE OK-CREEK OK-OKFUSKEE OK-TULSA OK-MAYES OK-
1006 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN MAYES...TULSA...NORTHWESTERN OKFUSKEE...CREEK...
SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON...EASTERN NOWATA...
NORTHWESTERN OTTAWA...CRAIG...ROGERS...NORTHWESTERN WAGONER AND
NORTHWESTERN OKMULGEE COUNTIES...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF WELCH TO 6 MILES SOUTH OF CENTRALIA TO OOLOGAH TO JENKS TO
MILFAY...MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KIEFER...
TULSA...WELCH...GLENPOOL...MOUNDS...SLICK...PYRAMID CORNERS...WHITE
OAK...BROKEN ARROW...WELTY...CHELSEA...BUSHYHEAD...FOYIL...TIAWAH...
VERDIGRIS...CATOOSA AND CLAREMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3593 9663 3614 9619 3651 9588 3699 9544
3700 9490 3655 9529 3629 9539 3541 9662
TIME...MOT...LOC 0307Z 270DEG 33KT 3698 9510 3671 9536
3638 9570 3601 9598 3570 9657
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:08 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 15, 6:08 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT FRI MAY 15 2009
...AVIATION...
.DISCUSSION...
VFR CONDITIONS WILL PREVAIL INTO THE EVENING AS A COLD FRONT
APPROACHES THE REGION. THUNDERSTORMS ALONG THE FRONT WILL BEGIN
TO MOVE INTO NORTHEAST OKLAHOMA THIS EVENING... IMPACTING KTUL/KRVS
AFTER 03Z... AND THE REMAINDER OF THE TAF SITES AROUND 04-06Z.
MVFR/LOCAL IFR CIGS POSSIBLE LATER TONIGHT. PRECIPITATION WILL END
AND VFR CONDITIONS WILL RETURN FROM WEST TO EAST DURING THE DAY
SATURDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...NONE.
&&
AVIATION...06Hazardous weather outlook, May 15, 4:57 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT FRI MAY 15 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT FRI MAY 15 2009 ...LARGE HAIL AND DAMAGING WINDS LIKELY WITH STORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER 8 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 8 PM. HEAVY RAIN. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. DISCUSSION... WIDESPREAD THUNDERSTORMS WILL SPREAD INTO NORTHEAST OKLAHOMA BY MID EVENING IN ASSOCIATION WITH AN APPROACHING COLD FRONT. INSTABILITY REMAINS VERY HIGH AHEAD OF THESE STORMS WHICH WILL SUPPORT SEVERE WEATHER POTENTIAL THROUGH MUCH OF THE EVENING AND OVERNIGHT HOURS. WIND FIELDS ALOFT FAVOR STORMS EVOLVING INTO A LARGE LINE WITH EMBEDDED AREAS OF INTENSE WINDS. THIS EVOLUTION IS UNDERWAY THIS AFTERNOON ACROSS CENTRAL KANSAS INTO NORTHWEST OKLAHOMA...WITH LARGE HAIL ALSO A POSSIBILITY ESPECIALLY OVER NORTHEAST OKLAHOMA. A LIMITED TORNADIC POTENTIAL WILL ALSO EXIST THROUGH THE EVENING HOURS AS THE LINE OF STORMS EVOLVES...WITH THE HIGHEST TORNADO WARNING PROBABILITIES BEING NORTHWEST OF INTERSTATE 44. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...AREAS OF HEAVY RAIN ARE EXPECTED AS THE LINE OF STORMS MOVES THROUGH THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST OKLAHOMA WHERE PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR A QUICK TRANSITION TO FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE LIKELY TO BE ONGOING EARLY SATURDAY AS THE LARGE THUNDERSTORM COMPLEX PUSHES THROUGH THE AREA. THUNDERSTORM CHANCES ARE EXPECTED TO DECREASE BY SATURDAY AFTERNOON AS DRIER AIR MOVES INTO THE AREA BEHIND A COLD FRONT. THIS WILL MARK THE BEGINNING OF A DRY PERIOD WHICH WILL LAST THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 15, 7:42 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT FRI MAY 15 2009
OKZ054-059-160200-
OSAGE OK-PAWNEE OK-
742 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 742 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 26 MILES NORTHWEST OF GRAINOLA TO 42 MILES WEST
OF PAWNEE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA...PAWNEE...
MARAMEC...BLACKBURN...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9640 3696 9631 3616 9663 3616 9681
3625 9683 3625 9692 3633 9692 3635 9703
3651 9704 3656 9690 3659 9690 3659 9704
3670 9707 3671 9705 3670 9694 3676 9689
3679 9676 3700 9674
TIME...MOT...LOC 0042Z 301DEG 21KT 3718 9699 3645 9754Local storm report, May 15, 8:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST SHIDLER 36.78N 96.66W
05/15/2009 E60 MPH OSAGE OK BROADCAST MEDIA
&&
SFPLocal storm report, May 15, 8:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST PAWNEE 36.34N 96.80W
05/15/2009 E65 MPH PAWNEE OK AMATEUR RADIO
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:42 PM CDT | Special Weather Statement | TSA | Pawnee | 78 min |
| May 15, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 58 min |
| May 15, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Washington | 72 min |
| May 15, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 5 more | 70 min |
| May 15, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 5 more | 72 min |
| May 15, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 63 min |
| May 16, 12:10 AM CDT | Special Weather Statement | TSA | Haskell, Pittsburg, Sequoyah | 50 min |
| May 16, 12:22 AM CDT | Special Weather Statement | TSA | LeFlore | 53 min |
| May 16, 12:26 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 49 min |
| May 16, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 44 min |
| May 16, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 63 min |
| May 16, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| May 16, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 42 min |
| May 16, 2:21 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore | 54 min |
| May 16, 2:21 AM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| May 16, 2:35 AM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| May 16, 2:39 AM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.